- Open Access
Convergence theorem for common fixed points of a finite family of multi-valued Bregman relatively nonexpansive mappings
© Shahzad and Zegeye; licensee Springer. 2014
- Received: 24 February 2014
- Accepted: 27 June 2014
- Published: 22 July 2014
In this paper, it is our purpose to introduce an iterative process for the approximation of a common fixed point of a finite family of multi-valued Bregman relatively nonexpansive mappings. We prove that the sequence of iterates generated converges strongly to a common fixed point of a finite family of multi-valued Bregman nonexpansive mappings in reflexive real Banach spaces.
MSC:47H05, 47H09, 47H10, 47J25, 49J40, 90C25.
- Bregman projection
- Legendre function
- multi-valued Bregman nonexpansive mapping
- relatively nonexpansive multi-valued mapping
- single-valued Bregman nonexpansive mapping
- strong convergence
The Fenchel conjugate of f is the function defined by . It is not difficult to check that when f is proper and lower semicontinuous, so is .
The function f is said to be essentially smooth if ∂f is both locally bounded and single-valued on its domain. It is called essentially strictly convex, if is locally bounded on its domain and f is strictly convex on every convex subset of . f is said to be Legendre, if it is both essentially smooth and essentially strictly convex.
If the limit in (1.2) exists then f is called Gâteaux differentiable at x. In this case, coincides with , the value of the gradient ∇f of f at x. The function f is called Gâteaux differentiable if it is Gâteaux differentiable for any . The function f called Fréchet differentiable at x if the limit in (1.2) is attained uniformly for all such that and f is said to be uniformly Fréchet differentiable on a subset C of E if the limit is attained uniformly for and . When the subdifferential of f is single-valued, it coincides with the gradient (see ).
If , a Hilbert space, then J is the identity mapping and hence , where I is the identity mapping in H.
In this paper, E is a reflexive real Banach space, is a proper, lower semicontinuous, and convex function, and is the Fenchel conjugate of f.
If , a Hilbert space, then J is the identity mapping and hence the Bregman distance becomes , for , and the Bregman projection reduces to the metric projection of H on to C.
Let C be a nonempty closed and convex subset of . Let be a mapping. An element is called a fixed point of T if . The set of fixed points of T is denoted by . A point p in C is said to be an asymptotic fixed point of T (see ) if C contains a sequence which converges weakly to p such that . The set of asymptotic fixed points of T will be denoted by . T is said to be nonexpansive if for each , and is called quasi-nonexpansive if and for all and . The mapping T is called relatively nonexpansive if (A1) ; (A2) for and , and (A3) and is said to be Bregman relatively nonexpansive with respect to f if (B1) ; (B2) for , and (B3) . We remark that the class of relatively nonexpansive mappings is contained in a class of Bregman relatively nonexpansive mappings with respect to .
for all , where is the distance from the point a to the subset B.
Let be a mapping. T is said to be nonexpansive if , for all . An element is called a fixed point of T, if , where . A point is called an asymptotic fixed point of T, if there exists a sequence in C which converges weakly to p such that . T is called relatively nonexpansive if (A1)′ ; (A2)′ for all , , and (A3)′ . A mapping T is called quasi-Bregman nonexpansive with respect to f if and for all , , and is called Bregman relatively nonexpansive with respect to f if (B1)′ ; (B2)′ for , , , and (B3)′ .
We note that the class of multi-valued relatively nonexpansive mappings is contained in a class of multi-valued Bregman relatively nonexpansive mappings which includes the class of single-valued Bregman relatively nonexpansive mappings. Hence, the class of multi-valued Bregman relatively nonexpansive mappings is a more general class of mappings. An example of a multi-valued Bregman relatively nonexpansive mapping is given now.
Since , we have and hence . Therefore, T is a multi-valued Bregman relatively nonexpansive mapping.
The approximations of fixed points of nonexpansive, quasi-nonexpansive, relatively nonexpansive, and relatively quasi-nonexpansive mappings when they exist have been intensively studied for almost 40 years or so by various authors (see, e.g., [8–18] and the references therein) in Banach spaces.
In 1967, Bregman  discovered an effective technique using the so-called Bregman distance function in the process of designing and analyzing feasibility and optimization algorithms. This opened a growing area of research in which Bregman’s technique is applied in various ways in order to design and analyze iterative algorithms for solving not only feasibility and optimization problems, but also algorithms for solving variational inequality problems, equilibrium problems, fixed point problems for nonlinear mappings, and so on (see, e.g., [7, 19, 20], and the references therein).
In , Reich and Sabach proposed the following algorithms for finding common fixed points of finitely many Bregman firmly nonexpansive operators defined on a nonempty, closed and convex subset C of a reflexive Banach space E (see also [22, 23]). The construction of fixed points for Bregman-type single-valued mappings via iterative processes has been investigated in, for example, [21, 24–27]. This now leads to the following important question.
Question Is it possible to obtain the results of Reich and Sabach  for the class of multi-valued Bregman relatively nonexpansive mappings?
The study of fixed points for multi-valued nonexpansive mappings using the Hausdorff metric was introduced by Markin  (see also ). Later, an interesting and rich fixed point theory for such mappings was developed which has applications in control theory, convex optimization, differential inclusion, and economics (see, for example,  and references therein). Moreover, the existence of fixed points for multi-valued nonexpansive mappings in uniformly convex Banach spaces was proved by Lim  (see also ).
where for all and . They proved that if J is weakly sequentially continuous then the sequence converges weakly to a fixed point of T. Furthermore, it is shown that the scheme converges strongly to a fixed point of T if the interior of is nonempty.
where and , for , satisfy certain conditions, converges strongly to an element of ℱ.
In this paper, it is our purpose to introduce an iterative scheme which converges strongly to a common fixed point of a finite family of multi-valued Bregman relatively nonexpansive mappings. We prove strong convergence theorems for the sequences produced by the method. Our results improve and generalize many known results in the current literature (see, for example, [33, 34]).
for all . The function is called the gauge of the uniform convexity of f. We know that f is totally convex on bounded sets if and only if f is uniformly convex on bounded sets (see , Theorem 2.10).
If f is uniformly convex, then the following lemma is known.
Lemma 2.1 
for all , , , and with , where is the gauge of uniform convexity of f.
In the sequel, we shall need the following lemmas.
Lemma 2.2 
Lemma 2.3 
Let be a strongly coercive and uniformly convex on bounded subsets of E, then is bounded and uniformly Fréchet differentiable on bounded subsets of .
Lemma 2.4 
Let be a uniformly Fréchet differentiable and bounded on bounded sets of E, then ∇f is uniformly continuous on bounded subsets of E from the strong topology of E to the strong topology of .
Lemma 2.5 
Lemma 2.6 
Let be a Gâteaux differentiable on such that is bounded on bounded subsets of . Let and . If is bounded, so is the sequence .
Lemma 2.7 
if and only if , .
and (see ).
Lemma 2.8 
where and satisfy the following conditions: , , and . Then .
Lemma 2.9 
In fact, is the largest number n in the set such that the condition holds.
In the sequel we shall use the following proposition.
Proposition 3.1 Let be a uniformly Fréchet differentiable and totally convex on bounded subsets of E. Let C be a nonempty, closed, and convex subset of and be a Bregman relatively nonexpansive mapping. Then is closed and convex.
Thus, by Lemma 2.2 we get . Hence, and is convex. Therefore, is closed and convex. □
where and satisfy , and . Then converges strongly to .
Now, we consider two cases.
for each . Since is bounded and E is reflexive, we choose a subsequence of such that and . Thus, from (3.12) and the fact that each is Bregman relatively nonexpansive mapping we obtain , for each and hence .
It follows from Lemma 2.8 and (3.8) that as . Consequently, by Lemma 2.2 we obtain .
Then, from (3.15) and (3.13), we obtain as . This, together with (3.14), gives as . But for all , and hence we obtain . Therefore, from the above two cases, we can conclude that converges strongly to and the proof is complete. □
If in Theorem 3.2, we assume that , then we get the following corollary.
where and satisfy , . Then converges strongly to .
If, in Theorem 3.2, we assume that each , is a single-valued Bregman relatively nonexpansive mapping, we get the following corollary.
where and satisfy , and . Then converges strongly to .
If, in Theorem 3.2, we assume that each , , is a multi-valued quasi-Bregman relatively nonexpansive mapping, we get the following corollary.
where and satisfy , and . Then converges strongly to .
Remark 3.6 (i) Theorem 3.2 improves and extends the corresponding results of Homaeipour and Razani  and Zegeye and Shahzad  to the class of multi-valued Bregman relatively nonexpansive mappings in a reflexive real Banach spaces. (ii) The requirement that the interior of F is nonempty is dispensed with.
This article was funded by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah. The first author acknowledges with thanks DSR for financial support. The authors are grateful to the anonymous reviewers for useful comments.
- Phelps RP Lecture Notes in Mathematics 1364. In Convex Functions, Monotone Operators, and Differentiability. 2nd edition. Springer, Berlin; 1993.Google Scholar
- Bauschke HH, Borwein JM, Combettes PL: Essential smoothness, essential strict convexity, and Legendre functions in Banach spaces. Commun. Contemp. Math. 2001, 3: 615–647. 10.1142/S0219199701000524View ArticleMathSciNetGoogle Scholar
- Bonnans JF, Shapiro A: Perturbation Analysis of Optimization Problems. Springer, New York; 2000.View ArticleGoogle Scholar
- Censor Y, Lent A: An iterative row-action method for interval convex programming. J. Optim. Theory Appl. 1981, 34: 321–353. 10.1007/BF00934676View ArticleMathSciNetGoogle Scholar
- Bregman LM: The relaxation method for finding the common point of convex sets and its application to the solution of problems in convex programming. USSR Comput. Math. Math. Phys. 1967, 7: 200–217.View ArticleGoogle Scholar
- Alber YI: Metric and generalized projection operators in Banach spaces: properties and applications. Lect. Notes Pure Appl. Math. 178. Theory and Applications of Nonlinear Operators of Accretive and Monotone Type 1996, 15–50.Google Scholar
- Reich S: A weak convergence theorem for the alternating method with Bergman distance. Lect. Notes Pure Appl. Math. 178. In Theory and Applications of Nonlinear Operators of Accretive and Monotone Type. Edited by: Kartsatos AG. Dekker, New York; 1996:313–318.Google Scholar
- Browder FE: Convergence of approximants to fixed points of nonexpansive nonlinear mappings in Banach spaces. Arch. Ration. Mech. Anal. 1967, 24: 82–90.View ArticleMathSciNetGoogle Scholar
- Reich S: Strong convergence theorems for resolvents of accretive operators in Banach spaces. J. Math. Anal. Appl. 1980, 75: 287–292. 10.1016/0022-247X(80)90323-6View ArticleMathSciNetGoogle Scholar
- Habtu H, Shahzad N: Viscosity approximation methods for a common fixed point of finite family of nonexpansive mappings. Appl. Math. Comput. 2007, 191(1):155–163. 10.1016/j.amc.2007.02.072View ArticleMathSciNetGoogle Scholar
- Zegeye H, Shahzad N: Approximation methods for a common fixed point of finite family of nonexpansive mappings. Numer. Funct. Anal. Optim. 2007, 28(11–12):1405–1419. 10.1080/01630560701749730View ArticleMathSciNetGoogle Scholar
- Zegeye H, Shahzad N: Viscosity approximation methods for a common fixed point of a family of quasi-nonexpansive mappings. Nonlinear Anal. 2008, 68: 2005–2012. 10.1016/j.na.2007.01.027View ArticleMathSciNetGoogle Scholar
- Zegeye H, Shahzad N: Strong convergence theorems for a finite family of nonexpansive mappings and semi-groups via the hybrid method. Nonlinear Anal. 2009. 10.1016/j.na.2009.06.056Google Scholar
- Zegeye H, Shahzad N: A hybrid scheme for finite families of equilibrium, variational inequality and fixed point problems. Nonlinear Anal. 2011, 74: 263–272. 10.1016/j.na.2010.08.040View ArticleMathSciNetGoogle Scholar
- Zegeye H, Shahzad N: Strong convergence for monotone mappings and relatively weak nonexpansive mappings. Nonlinear Anal. 2009, 70: 2707–2716. 10.1016/j.na.2008.03.058View ArticleMathSciNetGoogle Scholar
- Zegeye H, Ofoedu EU, Shahzad N: Convergence theorems for equilibrium problem, variational inequality problem and countably infinite relatively quasi-nonexpansive mappings. Nonlinear Anal. 2010, 216: 3439–3449.MathSciNetGoogle Scholar
- Zegeye H, Shahzad N, Alghamdi MA: Minimum-norm fixed point of pseudocontractive mappings. Abstr. Appl. Anal. 2012., 2012: Article ID 926017Google Scholar
- Zegeye H, Shahzad N, Alghamdi MA: Convergence of Ishikawa’s iteration method for pseudocontractive mappings. Nonlinear Anal. 2011, 74: 7304–7311. 10.1016/j.na.2011.07.048View ArticleMathSciNetGoogle Scholar
- Bruck RE, Reich S: Nonexpansive projections and resolvents of accretive operators in Banach spaces. Houst. J. Math. 1977, 3: 459–470.MathSciNetGoogle Scholar
- Reich S, Sabach S: Two strong convergence theorems for Bregman strongly nonexpansive operators in reflexive Banach spaces. Nonlinear Anal. 2010, 73: 122–135. 10.1016/j.na.2010.03.005View ArticleMathSciNetGoogle Scholar
- Reich S, Sabach S: A projection method for solving nonlinear problems in reflexive Banach spaces. J. Fixed Point Theory Appl. 2011, 9: 101–116. 10.1007/s11784-010-0037-5View ArticleMathSciNetGoogle Scholar
- Reich S: A limit theorem for projections. Linear Multilinear Algebra 1983, 13: 281–290. 10.1080/03081088308817526View ArticleGoogle Scholar
- Censor Y, Reich S: Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization. Optimization 1996, 37: 323–339. 10.1080/02331939608844225View ArticleMathSciNetGoogle Scholar
- Bauschke HH, Combettes PL: Construction of best Bregman approximations in reflexive Banach spaces. Proc. Am. Math. Soc. 2003, 131: 3757–3766. 10.1090/S0002-9939-03-07050-3View ArticleMathSciNetGoogle Scholar
- Shahzad N, Zegeye H, Alotaibi A: Convergence results for a common solution of a finite family of variational inequality problems for monotone mappings with Bregman distance function. Fixed Point Theory Appl. 2013., 2013: Article ID 343Google Scholar
- Reich S, Sabach S: A strong convergence theorem for a proximal-type algorithm in reflexive Banach spaces. J. Nonlinear Convex Anal. 2009, 10: 471–485.MathSciNetGoogle Scholar
- Reich S, Sabach S: Two strong convergence theorems for a proximal method in reflexive Banach spaces. Numer. Funct. Anal. Optim. 2010, 31: 22–44. 10.1080/01630560903499852View ArticleMathSciNetGoogle Scholar
- Markin JT: Continuous dependence of fixed point sets. Proc. Am. Math. Soc. 1973, 38: 545–547. 10.1090/S0002-9939-1973-0313897-4View ArticleMathSciNetGoogle Scholar
- Nadler SB: Multi-valued contraction mappings. Pac. J. Math. 1969, 30: 475–488. 10.2140/pjm.1969.30.475View ArticleMathSciNetGoogle Scholar
- Gorniewicz L: Topological Fixed Point Theory of Multi-Valued Mappings. Kluwer Academic, Dordrecht; 1999.View ArticleGoogle Scholar
- Lim TC: A fixed point theorem for multi-valued nonexpansive mappings in a uniformly convex Banach spaces. Bull. Am. Math. Soc. 1974, 80: 1123–1126. 10.1090/S0002-9904-1974-13640-2View ArticleGoogle Scholar
- Reich S: Approximate selections, best approximations, fixed points, and invariant sets. J. Math. Anal. Appl. 1978, 62: 104–113. 10.1016/0022-247X(78)90222-6View ArticleMathSciNetGoogle Scholar
- Homaeipour S, Razani A: Weak and strong convergence theorems for relatively nonexpansive multi-valued mappings in Banach spaces. Fixed Point Theory Appl. 2011., 2011: Article ID 73 10.1186/1687-1812-2011-73Google Scholar
- Zegeye H, Shahzad N: Convergence theorems for a common point of solutions of equilibrium and fixed point of relatively nonexpansive multi-valued mapping problems. Abstr. Appl. Anal. 2012., 2012: Article ID 859598Google Scholar
- Zalinescu C: Convex Analysis in General Vector Spaces. World Scientific, River Edge; 2002.View ArticleGoogle Scholar
- Butnariu D, Resmerita E: Bregman distances, totally convex functions and a method for solving operator equations in Banach spaces. Abstr. Appl. Anal. 2006., 2006: Article ID 84919Google Scholar
- Naraghirad E, Yao J-C: Bregman weak relatively nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 141 10.1186/1687-1812-2013-141Google Scholar
- Hiriart-Urruty J-B, Lemarchal C Grundlehren der mathematischen Wissenschaften 306. In Convex Analysis and Minimization Algorithms II. Springer, Berlin; 1993.View ArticleGoogle Scholar
- Butnariu D, Iusem AN: Totally Convex Functions for Fixed Points Computation and Infinite Dimensional Optimization. Kluwer Academic, Dordrecht; 2000.View ArticleGoogle Scholar
- Martin-Marqueza V, Reich S, Sabach S: Bregman strongly nonexpansive operators in reflexive Banach spaces. J. Math. Anal. Appl. 2013, 400: 597–614. 10.1016/j.jmaa.2012.11.059View ArticleMathSciNetGoogle Scholar
- Kohsaka F, Takahashi W: Proximal point algorithms with Bregman functions in Banach spaces. J. Nonlinear Convex Anal. 2005, 6: 505–523.MathSciNetGoogle Scholar
- Xu HK: Another control condition in an iterative method for nonexpansive mappings. Bull. Aust. Math. Soc. 2002, 65: 109–113. 10.1017/S0004972700020116View ArticleGoogle Scholar
- Maingé PE: Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization. Set-Valued Anal. 2008, 16: 899–912. 10.1007/s11228-008-0102-zView ArticleMathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.